Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 137, NWS Des Moines, IA

June 13, 2011Boone County, Dallas County, Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 11:09 AM CDT for Boone County, Dallas County, Greene County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2011, 11:09 AM CDT (16:09 UTC)
Expired
Jun 13, 2011, 11:45 AM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Dallas County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 27 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 11:36 AM CDTTSTM WND GST 601 Nnw Waukee, IAOFF DUTY NWS EMPLOYEE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WUUS53 KDMX 131609
SVRDMX
IAC015-049-073-131645-
/O.NEW.KDMX.SV.W.0137.110613T1609Z-110613T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1109 AM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
  DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1145 AM CDT

* AT 1106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHWEST OF PERRY TO PERRY TO 8 MILES EAST OF
  PANORA...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PERRY...ADEL...DALLAS CENTER...WOODWARD...WAUKEE...MADRID...
  BERKLEY...MINBURN...BOUTON...GRANGER AND LUTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4206 9370 4186 9370 4186 9382 4160 9381
      4158 9424 4160 9424 4160 9428 4168 9429
      4182 9426 4202 9434
TIME...MOT...LOC 1609Z 266DEG 42KT 4194 9418 4182 9413
          4167 9416
WIND...HAIL 60MPH <.75IN

$$

JOHNSON
3 follow-up statements
290 
WWUS53 KDMX 131619
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 AM CDT MON JUN 13 2011

IAC073-131628-
/O.CAN.KDMX.SV.W.0137.000000T0000Z-110613T1645Z/
GREENE IA-
1119 AM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT THE 
WARNED AREA.

LAT...LON 4170 9419 4185 9417 4203 9417 4206 9370
      4186 9370 4186 9382 4160 9381 4158 9424
TIME...MOT...LOC 1618Z 266DEG 42KT 4194 9404 4182 9399
          4167 9402

$$

IAC015-049-131645-
/O.CON.KDMX.SV.W.0137.000000T0000Z-110613T1645Z/
BOONE IA-DALLAS IA-
1119 AM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS AND
SOUTHERN BOONE COUNTIES UNTIL 1145 AM CDT...

AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF OGDEN TO PERRY TO DALLAS CENTER...MOVING EAST
AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  DALLAS CENTER...WOODWARD...WAUKEE...MADRID...GRANGER AND LUTHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4170 9419 4185 9417 4203 9417 4206 9370
      4186 9370 4186 9382 4160 9381 4158 9424
TIME...MOT...LOC 1618Z 266DEG 42KT 4194 9404 4182 9399
          4167 9402
WIND...HAIL 60MPH <.75IN

$$
206 
WWUS53 KDMX 131632
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 AM CDT MON JUN 13 2011

IAC015-049-131645-
/O.CON.KDMX.SV.W.0137.000000T0000Z-110613T1645Z/
BOONE IA-DALLAS IA-
1132 AM CDT MON JUN 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DALLAS
AND SOUTHERN BOONE COUNTIES UNTIL 1145 AM CDT...

AT 1129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF MADRID TO MADRID TO GRIMES...MOVING EAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BOONE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

&&

LAT...LON 4187 9409 4203 9417 4206 9370 4186 9370
      4186 9382 4160 9381 4159 9414
TIME...MOT...LOC 1633Z 266DEG 42KT 4195 9380 4183 9376
          4168 9379
WIND...HAIL 60MPH <.75IN

$$
517 
WWUS53 KDMX 131642
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 AM CDT MON JUN 13 2011

IAC015-049-131652-
/O.EXP.KDMX.SV.W.0137.000000T0000Z-110613T1645Z/
BOONE IA-DALLAS IA-
1142 AM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DALLAS AND SOUTHERN
BOONE COUNTIES WILL EXPIRE AT 1145 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4187 9409 4203 9417 4206 9370 4186 9370
      4186 9382 4160 9381 4159 9414
TIME...MOT...LOC 1642Z 266DEG 42KT 4195 9366 4183 9362
          4168 9365

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:29 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 13, 9:29 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CDT MON JUN 13 2011

.UPDATE PUBLIC DISCUSSION...

.SHORT TERM /TODAY/...
MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER
STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH.
THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT
REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE
LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED
POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX
OF STORMS NEARS THE I35 CORRIDOR.  SEVERE LOOKS LIMITED...THOUGH THE
UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV

.PREVIOUS SHORT TERM /TODAY/...
PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS
GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY
DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT.  TWO
AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS
REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING
NWRN IA.

RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE
RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS
CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN
KS.  NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED
INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL
EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS
MORNING.  6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT
POTENTIAL.  OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS
APPEARS TO BE TRAPPED BELOW THE INVERSION.

FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED
EVEN HIGHER...AROUND 310K.  NAM/RUC SHOW FADING SUPPORT INTO IA THIS
MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW
POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z.
BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL
ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO
HAVE PERSISTENT CHC POPS THERE.

HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING
SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO
YESTERDAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE
AND WET PERIOD.  TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM
FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE.  THETA
ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO
THE FRONT.  WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE
EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT.  THE
FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS.  THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE
FORECAST AREA.  STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY
MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL
SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA.  SEVERE
POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS
SHEAR INCREASES SO WE WILL NEED TO WATCH THIS.  MAY EVEN SEE AN
ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA
THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS.  HEAVY
RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND
FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG
THE I-80 CORRIDOR.

FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE
NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI.  THE EURO STILL
HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE
SOLUTION.  I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE
WITH THAT SOLUTION.  RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE
HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT.  RIDGE THEN BUILDS
INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY.
TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING
AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS
STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST.

WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH
ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT
INTO SOUTHEAST NEBRASKA AND NORTHERN MO.  PLACEMENT ISSUES WITH THE
MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT.

&&

.AVIATION...13/12Z
CONVECTIVE TRENDS WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD.
EXPECTED SIOUXLAND COMPLEX TO GRADUALLY DIMINISH AS IT MOVES
EAST...LIKELY NOT AFFECTING ERN TAF SITES.  BAND OF MVFR STRATUS
ALONG AND EAST OF KFOD/KDSM/KOTM LINE SHOULD GRADUALLY LIFT TO VFR
LATER THIS MORNING AS WELL.  THUNDERSTORM TRENDS LATER TODAY BECOME
LESS CLEAR.  THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
FOR THE REMAINDER OF THE DAY AND NIGHT...BUT LOW CONFIDENCE IN
LOCATION AND TIMING AT THE MOMENT.  HAVE MENTIONED VCSH/CB WORDING
IN MORE FAVORABLE TIMING...OVERNIGHT...FOR THE TIME BEING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
AVIATION...BSS
LONG TERM...FAB
Hazardous weather outlook, Jun 13, 5:12 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT MON JUN 13 2011

IAZ072-073-141200-
MADISON-WARREN-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE
CAPABLE OF PRODUCING FLASH FLOODING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK.

IAZ004-005-015-023>025-033>036-044>049-058>062-074-075-084>086-
095>097-141200-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-
WAPELLO-WAYNE-APPANOOSE-DAVIS-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF
PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ057-070-071-081>083-092>094-141200-
AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE
CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ006-007-016-017-026>028-037>039-050-141200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-
GRUNDY-BLACK HAWK-TAMA-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY COVERING NORTHEAST PORTIONS OF THE OUTLOOK AREA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FAB

In the hours before

Special weather statement, Jun 13, 10:24 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 AM CDT MON JUN 13 2011

IAZ044-045-057-131830-
CRAWFORD-CARROLL-AUDUBON-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON
1024 AM CDT MON JUN 13 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS...

AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...UP TO 1.5 INCHES
IN A VERY SHORT PERIOD MAY CAUSE SOME MINOR STREET FLOODING OVER
THE NEXT HOUR OR TWO. SOME STREET FLOODING WAS REPORTED IN MANNING
IN SOUTHWEST CARROLL COUNTY. THE AREA OF THUNDERSTORMS MAY ALSO
PRODUCE WIND GUSTS TO 45 MPH.  THE AREA OF THUNDERSTORMS IS MOVING
TO THE EAST AT 35 MPH.

REV
Local storm report, Jun 13, 10:25 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       ESE MANNING             41.91N 95.06W
06/13/2011  E0.50 INCH       CARROLL            IA   TRAINED SPOTTER

            BRIEF HEAVY RAINFALL AND MINOR STREET FLOODING REPORTED
            IN MANNING.

&&

RVACHALE
Special weather statement, Jun 13, 10:58 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1058 AM CDT MON JUN 13 2011

IAZ046>048-058>060-071>073-131700-
ADAIR-BOONE-DALLAS-GREENE-GUTHRIE-MADISON-POLK-STORY-WARREN-
1058 AM CDT MON JUN 13 2011

...STRONG THUNDERSTORMS WERE APPROACHING CENTRAL IOWA...

AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL GREENE
COUNTY TO CENTRAL GUTHRIE COUNTY TO NORTH CENTRAL ADAIR COUNTY...
MOVING EAST AT 30 MPH.

WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

THROUGH 1139 AM LOCATIONS IMPACTED INCLUDE...
  MENLO...              JAMAICA...            STUART...
  LINDEN...             DAWSON...             PERRY AIRPORT...
  RIPPEY...             REDFIELD...           DEXTER...
  BERKLEY...            PERRY...              MINBURN...
  EARLHAM...            BOUTON...             DALLAS CENTER...

THE STORMS SHOULD REACH THE DES MOINES METRO AREA BETWEEN 1130 AM
AND 1230 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

HEAVY DOWNPOURS WILL CAUSE MINOR STREET AND SMALL STREAM
FLOODING...ESPECIALLY IN AREAS PRONE TO STREET FLOODING.  USE EXTRA
CAUTION WHEN TRAVELING THROUGH VERY HEAVY RAIN.

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:27 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Polk, Story33 min
Jun 13, 11:48 AM CDTWind AdvisoryDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more6 hr
Jun 13, 1:16 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe44 min
Jun 13, 2:27 PM CDTSevere Thunderstorm WarningDMXDavis48 min
Jun 13, 3:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more36 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.